Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Apr 28, 2021, 6:49 PM CDT for Parker County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 6:49 PM CDT (23:49 UTC)
- Expired
- Apr 28, 2021, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Fort Worth, TX
County Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 12.5
The text
As transmitted.
030
WWUS84 KFWD 282349
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
649 PM CDT Wed Apr 28 2021
TXZ116-117-290015-
Palo Pinto TX-Parker TX-
649 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARKER AND SOUTHEASTERN
PALO PINTO COUNTIES UNTIL 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lipan, or 10 miles south of Mineral Wells, moving
east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Weatherford, Mineral Wells, Cool, Mineral Wells State Park and
Millsap.
A Tornado Watch remains in effect until 900 PM CDT for north central
Texas.
LAT...LON 3283 9822 3292 9777 3256 9781 3256 9807
3254 9807 3251 9830
TIME...MOT...LOC 2348Z 249DEG 27KT 3265 9811
$$
DunnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:39 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 28, 2:39 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 239 PM CDT Wed Apr 28 2021 ...New Long Term... .SHORT TERM... /Issued 203 PM CDT Wed Apr 28 2021/ /This afternoon through Thursday/ Scattered showers and storms continue to move across parts of North TX. While intensity and coverage has decreased over the last couple of hours, there's still some lightning with some of the storms. This activity will continue to move out of our area....as renewed showers and storms develop later this afternoon and evening. Latest high-res guidance continues to show this development with some of the storms quickly becoming strong or severe. With plenty of low-level moisture, instability, and shear the environment definitely support this activity. Now, one thing that remains uncertain is the influence of the morning convection to the coverage of severe storms. Right now, most areas across the northwest and along the Red River are pretty stable with the deep coverage of clouds. However, we've been seeing some clouds clearing to our southwest, just east of the dryline that could result in the first round of re-development later this afternoon. If I were to pick, the first area to monitor will be to our west/southwest (along/south I-20 and west of I-35). As storms develop and continue to move northeastward, they will be capable of producing large hail, isolated damaging wind gusts, and a few tornadoes. A Tornado Watch has been issued for the counties west of the DFW Metroplex until 02Z, and additional watches may be needed this evening. Still, the coverage of severe weather will depend on how much the airmass is able to destabilize. The initial development will likely remain scattered, but as they move eastward this evening they will likely merge into a cluster or line. While the severe potential remains tonight, there will be a transition to a heavy rain flooding threat through the overnight hours for all North and Central TX. We're still expecting rainfall totals through Thursday around 1-3" over most locations, but there could be isolated instances of 4-6"+ in some areas. A Flash Flood Watch might be needed if confidence in widespread higher precip totals increases. Showers and storms will continue into Thursday as the low level pressure system moves across Central TX. The potential for lightning and strong/severe weather will shift to the east/southeast by Thursday afternoon. Sanchez && .LONG TERM... /NEW/ /Thursday Night Onward/ Some showers and thunderstorms should continue into Thursday evening/night particularly across Central Texas despite the surface frontal zone having cleared the forecast area to the southeast. Models still vary drastically on the amount of isentropic ascent associated with warm advection atop the frontal surface heading into Friday, with the NAM being a rather aggressive outlier. NAM solutions depict fairly widespread precip continuing in close proximity to a cutoff 850-925mb circulation positioned just west of the CWA, but most other coarser guidance does not maintain this feature. Without this low pressure circulation present, warm advection would be much weaker, and the potential for continued rainfall on Friday would be significantly less. We'll carry some low PoPs until there's better consistency on Friday's precip potential, but current thinking is that most of the area would be slowly drying out with decreasing clouds through the day. One area where model agreement has improved some from previous forecasts is on the return of showers and thunderstorms over the upcoming weekend. An upper low is expected to become cutoff to our west tomorrow, which will then eject a couple days later and move directly overhead late Saturday and Sunday. This should lead to widely scattered showers and thunderstorms over much of the CWA, with the greatest chances generally located across Central Texas late Saturday into Sunday. A very modest CAPE/shear parameter space doesn't suggest much potential for strong or severe thunderstorms during this time frame, and activity should consist of a rather messy convective presentation without a focusing boundary present. Widespread attendant cloud cover should hold highs in the 70s and low 80s for most locations over the weekend. A sharp warmup should occur early next week as the upper low moves east and ridging takes its place. Another fast-moving disturbance and attendant weak front may arrive sometime around Tuesday or Wednesday next week which could bring another shot at rain/storms to parts of the area. -Stalley && .AVIATION... /Issued 1257 PM CDT Wed Apr 28 2021/ /18Z TAFs/ Concerns...Breezy south winds today. Convection this afternoon and tonight accompanied by low ceilings/visibilities. FROPA late tonight with lingering showers through Thursday afternoon. Conditions will deteriorate late this afternoon and evening as SHRA/TSRA redevelop ahead of a cold front and dryline. This activity is expected to remain scattered as it develops across west TX, but will eventually congeal into a line as it crosses the I-35 corridor tonight. With increasing confidence of coverage of showers/storms tonight, we introduced TSRA between 04-06Z for all the DFW Metroplex sites and 06-09Z for Waco. This activity should be east of the sites by early Friday afternoon. Otherwise, winds at all sites will shift to the north late tonight as the front moves south. Ceilings have lifted to VFR across most sites, but will drop again with the convection this evening and overnight. IFR cigs/vis are possible late tonight and Thursday. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 74 60 77 58 / 90 80 40 20 20 Waco 68 74 62 74 59 / 90 80 40 30 30 Paris 67 74 59 74 54 / 90 90 40 20 10 Denton 62 73 56 75 53 / 90 70 40 20 20 McKinney 65 74 58 74 56 / 100 80 40 20 20 Dallas 68 75 62 77 60 / 90 80 40 20 20 Terrell 66 74 60 74 56 / 90 90 50 30 20 Corsicana 68 76 62 75 59 / 80 80 50 30 20 Temple 66 75 61 74 58 / 90 70 40 30 30 Mineral Wells 61 71 55 74 54 / 90 60 40 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 28, 2:15 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 215 PM CDT Wed Apr 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 215 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are expected through the rest of this evening and tonight. Some storms will be severe, especially along and west of Interstate 35. Large hail and damaging winds will be the main hazards, but a few tornadoes can't be ruled out. In addition, heavy rainfall could support isolated flash flooding overnight and into the early morning hours on Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will continue Thursday. Although a few strong storms may linger across East Texas, the primary hazard will be from heavy rainfall and flooding. Thunderstorms should gradually end by Thursday evening. Additional scattered thunderstorms are possible Saturday and Sunday, but the severe weather threat appears low during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across much of the region this afternoon and evening.
In the hours before
Special weather statement, Apr 28, 1:54 PM CDT, 4 hours 55 minutes before
Special Weather Statement National Weather Service Fort Worth TX 154 PM CDT Wed Apr 28 2021 TXZ091-281930- Montague TX- 154 PM CDT Wed Apr 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTAGUE COUNTY UNTIL 230 PM CDT... At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near Stoneburg, or near Bowie, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bowie, Nocona and Stoneburg. LAT...LON 3361 9763 3351 9798 3368 9798 3387 9763 TIME...MOT...LOC 1853Z 235DEG 39KT 3362 9791 Dunn
Special weather statement, Apr 28, 2:19 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
219 PM CDT Wed Apr 28 2021
TXZ091-092-281945-
Cooke TX-Montague TX-
219 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 245 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nocona, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Montague and northwestern Cooke Counties.
LAT...LON 3391 9746 3389 9745 3384 9746 3382 9743
3382 9737 3388 9733 3386 9733 3389 9731
3387 9728 3386 9726 3392 9723 3389 9718
3387 9718 3369 9763 3390 9763 3392 9760
3390 9756 3392 9751
TIME...MOT...LOC 1919Z 235DEG 49KT 3380 9761
DunnSpecial weather statement, Apr 28, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
649 PM CDT Wed Apr 28 2021
TXZ116-117-290015-
Palo Pinto TX-Parker TX-
649 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARKER AND SOUTHEASTERN
PALO PINTO COUNTIES UNTIL 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lipan, or 10 miles south of Mineral Wells, moving
east at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Weatherford, Mineral Wells, Cool, Mineral Wells State Park and
Millsap.
A Tornado Watch remains in effect until 900 PM CDT for north central
Texas.
LAT...LON 3283 9822 3292 9777 3256 9781 3256 9807
3254 9807 3251 9830
TIME...MOT...LOC 2348Z 249DEG 27KT 3265 9811
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:12 PM CDT | Special Weather Statement | FWD | Young | 33 min |
| Apr 27, 10:47 PM CDT | Special Weather Statement | FWD | Young | 28 min |
| Apr 27, 11:14 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Apr 27, 11:57 PM CDT | Special Weather Statement | FWD | Montague | 33 min |
| Apr 28, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 59 min |
| Apr 28, 4:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 63 min |
| Apr 28, 4:50 AM CDT | Special Weather Statement | FWD | Jack, Young | 25 min |
| Apr 28, 5:36 AM CDT | Special Weather Statement | FWD | Palo Pinto | 24 min |
| Apr 28, 6:01 AM CDT | Special Weather Statement | FWD | Jack | 29 min |
| Apr 28, 6:44 AM CDT | Special Weather Statement | FWD | Stephens | 31 min |
| Apr 28, 7:10 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 65 min |
| Apr 28, 7:27 AM CDT | Tornado Warning | FWD | Palo Pinto, Stephens | 19 min |
| Apr 28, 7:59 AM CDT | River Flood Warning | FWD | Dallas | 48 hr |
| Apr 28, 8:05 AM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 55 min |
| Apr 28, 9:24 AM CDT | River Flood Warning | FWD | Hunt | 70 hr |
| Apr 28, 9:24 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 52 hr |
| Apr 28, 12:47 PM CDT | Areal Flood Advisory | FWD | Grayson | 118 min |
| Apr 28, 1:54 PM CDT | Special Weather Statement | FWD | Montague | 36 min |
| Apr 28, 2:37 PM CDT | Flash Flood Watch | FWD | Collin, Cooke, Dallas, Delta, Denton, Fannin and 13 more | 16 hr |
| Apr 28, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 34 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.